The range of a ring homomorphism from a commutative C*-algebra

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

We prove that if a commutative semi-simple Banach algebra A is the range of a ring homomorphism from a commutative C*-algebra, then A is C*-equivalent, i.e. there are a commutative C*-algebra B and a bicontinuous algebra isomorphism between A and B. In particular, it is shown that the group algebras L1(ℝ), L1(double-struck T sign) and the disc algebra A(double-struck D sign) are not ring homomorphic images of C*-algebras.

Original languageEnglish
Pages (from-to)1789-1794
Number of pages6
JournalProceedings of the American Mathematical Society
Volume124
Issue number6
Publication statusPublished - 1996

Fingerprint

Homomorphism
Algebra
C*-algebra
Ring
Range of data
Homomorphic
Group Algebra
Banach algebra
Semisimple
Isomorphism

Keywords

  • Commutative Banach algebra
  • Gelfand represen-
  • Ring homomorphism

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this

The range of a ring homomorphism from a commutative C*-algebra. / Molnár, L.

In: Proceedings of the American Mathematical Society, Vol. 124, No. 6, 1996, p. 1789-1794.

Research output: Contribution to journalArticle

@article{8c8e69a25f95492ba99c275557857b36,
title = "The range of a ring homomorphism from a commutative C*-algebra",
abstract = "We prove that if a commutative semi-simple Banach algebra A is the range of a ring homomorphism from a commutative C*-algebra, then A is C*-equivalent, i.e. there are a commutative C*-algebra B and a bicontinuous algebra isomorphism between A and B. In particular, it is shown that the group algebras L1(ℝ), L1(double-struck T sign) and the disc algebra A(double-struck D sign) are not ring homomorphic images of C*-algebras.",
keywords = "Commutative Banach algebra, Gelfand represen-, Ring homomorphism",
author = "L. Moln{\'a}r",
year = "1996",
language = "English",
volume = "124",
pages = "1789--1794",
journal = "Proceedings of the American Mathematical Society",
issn = "0002-9939",
publisher = "American Mathematical Society",
number = "6",

}

TY - JOUR

T1 - The range of a ring homomorphism from a commutative C*-algebra

AU - Molnár, L.

PY - 1996

Y1 - 1996

N2 - We prove that if a commutative semi-simple Banach algebra A is the range of a ring homomorphism from a commutative C*-algebra, then A is C*-equivalent, i.e. there are a commutative C*-algebra B and a bicontinuous algebra isomorphism between A and B. In particular, it is shown that the group algebras L1(ℝ), L1(double-struck T sign) and the disc algebra A(double-struck D sign) are not ring homomorphic images of C*-algebras.

AB - We prove that if a commutative semi-simple Banach algebra A is the range of a ring homomorphism from a commutative C*-algebra, then A is C*-equivalent, i.e. there are a commutative C*-algebra B and a bicontinuous algebra isomorphism between A and B. In particular, it is shown that the group algebras L1(ℝ), L1(double-struck T sign) and the disc algebra A(double-struck D sign) are not ring homomorphic images of C*-algebras.

KW - Commutative Banach algebra

KW - Gelfand represen-

KW - Ring homomorphism

UR - http://www.scopus.com/inward/record.url?scp=21344463037&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=21344463037&partnerID=8YFLogxK

M3 - Article

VL - 124

SP - 1789

EP - 1794

JO - Proceedings of the American Mathematical Society

JF - Proceedings of the American Mathematical Society

SN - 0002-9939

IS - 6

ER -